Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 6, 2004, 10:32 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 10:32 PM CDT (03:32 UTC)
- Expired
- Jul 7, 2004, 12:00 AM CDT
- In force
- 88 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 070332 SVRMKX WIC105-127-070500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1032 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL MIDNIGHT CDT * AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTH OF CLINTON...OR ABOUT 7 MILES SOUTHEAST OF JANESVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARIEN BY 1050 PM CDT. DELAVAN LAKE BY 1105 PM CDT. WILLIAMS BAY BY 1110 PM CDT. ELKHORN BY 1115 PM CDT. COMO BY 1120 PM CDT. LAKE GENEVA BY 1125 PM CDT. . . DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4274 8900 4255 8901 4253 8833 4276 8832 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:10 PM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 2:10 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 PM CDT TUE JUL 6 2004 .DISCUSSION...FORECAST FOCUS ON APPROACHING SHORTWAVE AND EVOLUTION TO CLOSED LOW ON WEDNESDAY. RADAR SHOWING CURVED LINE OF SHOWERS/POSSIBLE THUNDERSTORMS FORMING IN EASTERN IA AS NEXT SHORTWAVE OVER MN PUSHES EAST. CAPES ARE RATHER SMALL...BUT DEWPOINTS STILL IN THE LOWER TO MID 60S SO SCT SHOWERS WILL BE POSSIBLE THIS EVENING AS THE SHORTWAVE MOVES INTO WISCONSIN. BEST CHANCES OF SHOWERS WILL BE IN THE NW AREAS OF THE FORECAST AREA. UPPER LOW FORMS OVER FAR N WI/U.P. AREA BY MORNING. COLDER AIR ALOFT ON WEDNESDAY...BUT LAPSE RATES REMAIN NEAR MOIST ADIABATIC. FAIR AMOUNT OF LOW AND MID LEVEL MOISTURE...ALONG WITH CYCLONIC FLOW AROUND UPPER LOW SHOULD RESULT IN SCATTERED SHOWERS WEDNESDAY...MORE LIKELY IN THE NORTH SECTIONS CLOSER TO THE LOW. AS LOW MOVES OFF...RIDGE TAKES OVER FOR THURSDAY. LARGE CLOSED OFF UPPER LOW WILL THEN SLOWLY PROGRESS EWD INTO THE SOUTHWEST CANADIAN PROVINCES FOR THE REMAINDER OF THE WEEK. STRONG JET STREAM WILL BE PRESENT JUST SOUTH OF THIS FEATURE OVER THE PACIFIC NW TO THE NRN PLAINS. THIS WILL SET UP RIDGE AXIS OVER GREAT LAKES WITH SLY SURFACE FLOW BEGINNING THU NIGHT. ABOVE NORMAL TEMPS ARE FORECAST LATE IN THE WEEK. FORECAST PROBLEM THEN CENTERS ON CONVECTION FORMING TO THE WEST POSSIBLY RIDING EAST WITH THE STRONGER WESTERLIES ACROSS THE UPPER MISSISSIPPI VALLEY REGION. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE && HENTZ
Hazardous weather outlook, Jul 6, 5:00 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT TUE JUL 6 2004 WIZ046-047-051-052-056>060-062>072-070921- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THUNDERSTORMS ARE POSSIBLE...THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL RETURN ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED. XX
In the hours before
Local storm report, Jul 6, 10:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM TORNADO 1 S JUDA 42.58N 89.51W
07/06/2004 F0 GREEN WI LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY TRAINED SPOTTER BECAME TORNADO
AS IT TOUCHED DOWN SOUTH OF JUDA. DAMAGE INCLUDED TWO 30
FOOT PINE TREES PULLED OUT OF GROUND AND SEVERAL OTHER
TREES DAMAGED. SPOTTY NORTHEAST DAMAGE PATH FROM BRUNKOW
ROAD TO COUNTY S TO GIESE RD.
&&
TZNearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.